ArticleClinical case reports2023
Acute toxic effects of areca nut on central nervous system and liver: A case report.
Article in Clinical case reports, 2023. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 2 papers.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
2 citing papers in PubMed, 2 citations in OpenAlex.
- Biological Effects and Biomedical Applications of Areca Nut and Its Extract.Pharmaceuticals (Basel, Switzerland) · 2024Review
- Acute toxic effects of areca nut on central nervous system and liver: A case report.Clinical case reports · 2023Article
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
6 authors at 2 institutions in 2 countries.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Areca nut (AN) is an addictive substance widely used in different world regions. There are several side effects associated with the use of AN, which have already been reported. However, the reports on hepatotoxicity of AN are sporadic and non-conclusive. In the present case report, we investigated the hepatotoxicity of AN in a four-year-old Iranian girl who was transferred to our medical center with abdominal pain, vomiting, diarrhea, fever, and other symptoms such as hematuria, decreased mental status, multiple seizure episodes. After a comprehensive evaluation, it was concluded that these signs and symptoms were all attributed to AN consumption, which was given by her mother to control diarrhea. Eventually, the patient medical conditions were managed successfully, and she survived by intense medical care. In conclusion, we suggest AN should be considered a potential hepatotoxic agent.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.